MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. BRONCHOFIBERSCOPE
Model Number BF-PE2
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was sent to an independent laboratory for culture testing.The device tested negative for microbial contamination, as nothing was detected on the device.Despite our attempts, olympus was unable to obtain the cleaning sterilization and disinfection (cds) process performed at the user facility.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, the bronchofiberscope tested positive for unspecified microbial contamination.The issue was found at reprocessing during a routine culture of the scope.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
Correction to the initial report, the subject device was returned and evaluated.The customer culture results, event date and cds checklist were inadvertently left out of the initial report.Please see b3, b6, d8, d9, h3, and h10 for further information.This report is being supplemented to provide additional information based on the customer provided cds practices, results of third party testing (please see b6), the device evaluation and the legal manufacturer's final investigation.The user provided their cleaning disinfection and sterilization (cds) practices of the subject device where there was no reported patient infection.The user reported that there were deviations or deficiencies or concerns in reprocessing.Precleaning was performed immediately after the patient procedure.Water was aspirated through the instrument/ suction channel with a suction pump.The device passed the leak test.The name of the cleaning detergent is ¿dialzima pcuri¿.The brushed points were the instrument/ suction channel and the suction cylinder.An olympus combination brush was used to brush the distal end.The device was rinsed before manual disinfection with ¿proteazone¿ disinfectant.All channels were flushed with and immersed into the disinfectant.Tap water was used to rinse after disinfection.The concentration and expiration date of the disinfectant is controlled.A medivator isa automatic endoscopic reprocessor (aer) is used with isaclean detergent and isaspor a&b disinfectant.There was no defect on the aer.All channels were connected with tubes when the endoscope was set up in the aer and the concentration and expiration date of the disinfectant were controlled.The water quality of the rinse water is controlled and the water filter is replaced periodically according to the device instructions for use (ifu).The device was blown dry with compressed air and stored in a drying cabinet.The device was evaluated where no abnormalities were found that could have led to the positive culture.The following defects were noted: - connecting tube ---deformed.- grip unit --- scratched.However, these defects alone are not considered severe enough to cause a potential adverse event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17165998
Report Number9610595-2023-09066
Device Sequence Number17540349
Product Code EOQ
UDI-Device Identifier04953170062988
UDI-Public04953170062988
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-PE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown